MAUDE Adverse Event Report: BIOMERIEUX SA VIDAS® MEASLES IGG 60TESTS

BIOMERIEUX SA VIDAS® MEASLES IGG 60TESTS
Model Number 30219
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A customer from (b)(6) reported to biomérieux that he obtained a negative result when testing external quality control with vidas measles igg 60tests(ref.30219, batch number: 1009294550, expiry date: 08 feb 2023).The customer reported discrepancies for the below rcpaqap program: rcpaqap survey 2 sample: se-me-22-04 original result by laboratory: 0.48, rfv 741, interpretation = negative.Lot number: 1009294550 the customer performed a retest with another lot, he obtained: repeat results by laboratory 0.65, rfv 763.Interpretation: equivocal.Lot number: 1009304060.The expected result were positive.As it was an external quality control, there is no patient harmed.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An internal investigation was performed following notification from a customer in australia that obtained a negative result when testing external quality control with vidas measles igg 60tests (reference 30219, batch number: 1009294550, expiry date: 08 feb 2023).Investigation ****************** 1.Device history record the review did not highlight any issue during manufacturing for vidas measles igg reference 30219 lot 1009294550.There was no capa or non-conformity on vidas measles igg reference 30219 lot 1009294550 linked with customer 's complaint.2.Complaint analysis the analysis of complaints did not reveal a systemic quality issue.3.Tests/analysis performed **customer¿s materials** the external quality control was not available from the customer.**control charts analysis** the complaints laboratory analyzed the results of 4 positive internal samples, on 7 different batches including lots 1009294550 and 1009304060 used by the customer.=> the analysis of the control charts showed that all results are within specifications.Customer¿s lots are in the trend of the other lots.**tests performed by complaint laboratory ** ** internal samples** - 3 internal samples, one negative and two positive, targeted at 0.31, 0.75 and 0.98 tv were tested on the retained kits of customer's lot vidas measles igg 1009294550 and 1009304060.=>all the results obtained were within specifications.We did not observe any significant difference of activity for vidas measles igg 1009294550 and 1009304060 compared to those observed before the batch release.**analysis of quality control sample program** ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~ the complaints laboratory subscribes to different challenges of external quality assessment program from uk neqas as an ordinary laboratory.According to the outcomes analysis of the program named measles and mumps igg serology, the results of the different samples expected positive were in accordance with the expectations.**analysis of rcpaqap report** according to the report, it seems that the consensus is established with the method with the higher number of participants in this case diasorin liaison.Diasorin method is a quantitative method and cannot be compared with a qualitative method like vidas especially if the quality control sample is close to the ¿equivocal zone¿.The clinical status "a healthcare worker unsure of her immune status" cannot help to state on the final serology status.The combination of all these factors could explained the results observed for vidas peer group.According to the package insert, chapter result and interpretation ¿the imprecision inherent in any method implies a lack of confidence in samples with test values very close to the thresholds.Consequently, an equivocal zone is established between the thresholds based on a statistical understanding of this imprecision.Equivocal samples should be repeated with a fresh specimen.If it is impractical to obtain a fresh specimen, repeat the assay with the original specimen (provided it is not microbially contaminated, lipemic, or hemolyzed).If the sample repeats as an equivocal, test it using another method.¿ chapter limitations of the test 1.The vidas measles igg assay, through the detection of anti-measles igg antibodies, is only one of the means of determining the immune status of an individual.2.Presence of anti-measles igg antibodies indicates prior exposure to the virus but does not exclude the possibility of an ongoing infection.Quantitative testing on acute and convalescent phase paired sera or an assay for the presence of igm measles antibody should be used to diagnose recent infection.3.Interference may be encountered with certain sera containing antibodies directed against reagent components.For this reason, assay results should be interpreted taking into consideration the patient¿s history.3.Root cause analysis and conclusion according to all information above, no anomaly was highlighted with the control chart analysis, the analysis of quality data and the tests performed on the retain kit vidas measles igg 1009294550.Without the customer¿s material available, it was not possible to pursue further investigation and identify a root cause.The issue can be due to combined factors including the nature of igg antibodies anti measles, the manufacturing process of the quality control samples, and the antibodies level.It is mentioned in the clsi guideline ep14-a3 that processed samples used as qc material (e.G eqa) can have matrix effect.¿current scientific data suggest that such use of pt/ eqa results is not always feasible because of matrix effects.These processed materials us as pt/ eqa samples sometimes do not behave like patient samples routinely analyzed in the laboratory.Biases not generally seen with fresh biological fluids, are frequently seen with pt / eqa samples¿.There is no reconsideration of the performance of vidas measles igg 1009294550 to its expectations.

Brand Name
VIDAS® MEASLES IGG 60TESTS
Common Device Name
VIDAS® MEASLES IGG 60TESTS
Manufacturer (Section D)
BIOMERIEUX SA
376 chemin de l'orme
marcy l'etoile 69280
FR  69280
Manufacturer (Section G)
BIOMÉRIEUX SA
376 chemin de l orme
marcy l'etoile 69280
FR   69280
Manufacturer Contact
matt floretta
595 anglum rd
hazelwood, MO 63042
MDR Report Key15417574
Report Number8020790-2022-00094
Device Sequence Number6618892
Product Code LJB
UDI-Device Identifier03573026064532
UDI-Public03573026064532
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2023
Device Model Number30219
Device Catalogue Number30219
Device Lot Number1009294550
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2022
Supplement Date Received by Manufacturer11/08/2022
Initial Report FDA Received Date09/14/2022
Supplement Report FDA Received Date12/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/28/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown